Ask The Doctor > Questions & Answers > Pain after cortizone shot

Pain after cortizone shot

Patient: More than 48 hours after cortisone shot in wrist(torn cartilage), I am still left with more pain than before the shot….which is affecting my strength and range of motion are limited too. The pain has lessened since I received it 48+ hours ago….by a little.

 

 

Symptoms: Wrist pain from torn cartilage(old injury)

 

 

Doctor: Thank you for your question. Cortisone injections are steroidal antiflammatory medications which alleviate pain and infl ammation over an extended period of time. It is common to experience pain at the injection site in the initial stages. As the medication is absorbed into the knee joint, the pain should start to alleviate as it starts to work.Thank you for consulting AskTheDoctor.com

 


Ask The Doctor
    Ask The Doctor
Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji completed his residency in Family Medicine at the University of Manitoba. He currently operates a walk-in-clinic in downtown Toronto.

Book Appointment